Alert archive / Texas / High Wind Watches in 2007

High Wind Watch 3, NWS Amarillo, TX

November 30, 200714 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind watch at Nov 30, 2007, 4:36 AM CST for 14 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 30, 2007, 4:36 AM CST (10:36 UTC)
In effect from
Dec 1, 2007, 6:00 AM CST
Expired
Nov 30, 2007, 3:50 PM CST
In force
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2354 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 301036
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
436 AM CST FRI NOV 30 2007

...STRONG WINDS EXPECTED ON SATURDAY ACROSS THE PANHANDLES...

.A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO ON 
SATURDAY AS A POTENT UPPER LEVEL SYSTEM MOVES ACROSS THE SOUTHERN
ROCKIES. THIS WILL RESULT IN VERY STRONG WINDS FOR MUCH OF THE
PANHANDLES DURING THE DAY ON SATURDAY.

OKZ001>003-TXZ001>009-011>013-016-017-302200-
/O.NEW.KAMA.HW.A.0003.071201T1200Z-071202T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH-
RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
HEREFORD...CANYON
436 AM CST FRI NOV 30 2007

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WATCH FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST TWO THIRDS OF THE
TEXAS PANHANDLE...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON.

SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN
AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. WIND SPEEDS ARE
EXPECTED TO INCREASE TO 35 TO 45 MPH ACROSS MUCH OF THE AREA...WITH
GUSTS UP TO 60 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE
AROUND SUNSET.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JOHNSON
1 follow-up statement
000 
WWUS74 KAMA 302150
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CST FRI NOV 30 2007

...STRONG WINDS EXPECTED ON SATURDAY ACROSS THE OKLAHOMA AND
NORTHWESTERN TWO THIRDS OF THE TEXAS PANHANDLE...

.A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO
ON SATURDAY AS A POTENT UPPER LEVEL SYSTEM MOVES ACROSS THE
SOUTHERN ROCKIES. THIS WILL RESULT IN VERY STRONG WINDS FOR MUCH
OF THE PANHANDLES DURING THE DAY ON SATURDAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. WIND SPEEDS WILL BEGIN TO INCREASE
AS SKIES CLEAR FROM WEST TO EAST DURING THE MORNING HOURS. THE
STRONGEST SPEEDS WILL LIKELY OCCUR BETWEEN NOON AND 6 PM ACROSS THE
HIGH WIND WARNING AREA.

OKZ001>003-TXZ001>008-011>013-016-017-010600-
/O.UPG.KAMA.HW.A.0003.071201T1200Z-071202T0000Z/
/O.NEW.KAMA.HW.W.0006.071201T1200Z-071202T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON
350 PM CST FRI NOV 30 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN
AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND
SPEEDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH ACROSS MUCH OF THE
AREA...WITH GUSTS UP TO 60 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD
SUBSIDE AROUND SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS DRIVING HIGH
PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS...ESPECIALLY ALONG
INTERSTATE 40...SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS WHICH
WILL RESULT IN HAZARDOUS DRIVING CONDITIONS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE
LATEST UPDATES ON THIS HIGH WIND SITUATION.

$$

TXZ009-010600-
/O.UPG.KAMA.HW.A.0003.071201T1200Z-071202T0000Z/
/O.NEW.KAMA.WI.Y.0006.071201T1200Z-071202T0000Z/
ROBERTS-
INCLUDING THE CITY OF...MIAMI
350 PM CST FRI NOV 30 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN
AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND
SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE
AREA...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD
SUBSIDE AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.


$$

TXZ010-014-015-018>020-010600-
/O.NEW.KAMA.WI.Y.0006.071201T1200Z-071202T0000Z/
HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...PAMPA...SHAMROCK...WHEELER...
CLAUDE...CLARENDON...WELLINGTON
350 PM CST FRI NOV 30 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN
AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND
SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE
AREA...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD
SUBSIDE AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JORDAN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Nov 29, 11:32 PM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Nov 29, 11:32 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1132 PM CST THU NOV 29 2007

.AVIATION...
A COLD FRONT A SEEPED INTO THE OKLAHOMA PANHANDLE AS OF 05Z. THIS FRONT
MAY SINK AS FAR SOUTH AS DHT WITHIN THE NEXT 2 TO 3 HOURS. THE MAIN
FRONT IS NOW ENTERING NORTHERN KANSAS. THIS FRONT IS EXPECTED TO MOVE
THROUGH THE PANHANDLES BETWEEN 09Z AND 12Z. MEANWHILE MOISTURE AND
LIFT FROM AN APPROACHING UPPER LEVEL LOW WILL LIKELY BRING RAIN
SHOWERS TO THE AREA AS EARLY AS FRIDAY AFTERNOON WITH THE POTENTIAL
FOR WIDESPREAD RAIN FRIDAY NIGHT. HAVE MVFR CEILINGS IN THE THREE
TAFS FOR NOW...BUT THAT MAY BE OPTIMISTIC. POST FRONTAL FOG IS ALSO A
CONCERN FRIDAY NIGHT. IT APPEARS THAT THE FREEZING RAIN WILL STAY
JUST NORTH OF THE PANHANDLES...BUT THIS NEEDS TO BE WATCHED AS ARCTIC
AIR HAS CURRENTLY MADE ITS WAY AS FAR SOUTH AS NEBRASKA.

&&

.PREV DISCUSSION... /ISSUED 540 PM CST THU NOV 29 2007/

AVIATION...
WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. A COLD FRONT WILL MOVE
THROUGH THE PANHANDLE AFTER MIDNIGHT BRINGING NORTH WINDS. CLOUDS
WILL BE ON THE INCREASE AND LOWERING THURSDAY...BUT VFR CONDITIONS
SHOULD PREVAIL FOR THE NEXT 24 HOURS. SCATTERED LIGHT RAIN MAY BEGIN
DEVELOPING ACROSS THE WESTERN PANHANDLES TOWARDS THE END OF THE TAF
FORECAST PERIOD.

PREV DISCUSSION... /ISSUED 152 PM CST THU NOV 29 2007/

DISCUSSION...
WINDS HAVE INCREASED TODAY AS SURFACE LOW OVER SOUTHERN COLORADO
DEEPENS. WINDS WILL SLOWLY DIMINISH AFTER SUNSET AND THE NEXT
COLD FRONT IS EXPECTED TO ARRIVE FRIDAY MORNING. DO NOT THINK THIS
NEXT COLD FRONT WILL HAVE MUCH OF A PUSH GIVEN THE ZONAL FLOW ALOFT
AND LACK OF ANY UPPER SHORT WAVE TROUGH SUPPORT.  THEREFORE...WINDS
WILL COME BACK AROUND TO THE SOUTH BY FRIDAY EVENING AND PICK UP
AGAIN.

IT NOW APPEARS THAT THE UPPER LOW OFF THE BAJA COAST WILL BE BROUGHT
NORTHEAST AHEAD OF DEVELOPING TROUGH ALONG THE WEST COAST AND IT
SHOULD START TO INFLUENCE OUR WEATHER BY FRIDAY NIGHT. THIS UPPER
LOW WILL BRING PLENTY OF SUBTROPICAL MOISTURE WITH IT...SO RAIN
CHANCES LOOK GOOD. BELIEVE THAT LOW TEMPERATURES ON FRIDAY
NIGHT WILL STAY ABOVE FREEZING GIVEN THE STRONG LOW LEVEL WARM AIR
ADVECTION AND MOISTURE ADVECTION. SO WILL GO WITH JUST RAIN FOR NOW.
WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS AROUND AS THE
STRONGEST DYNAMICS MOVE THROUGH THE WITH LOW FRIDAY NIGHT...BUT WILL
KEEP IT ALL RAINSHOWERS AS FORECAST SOUNDINGS DO NOT LOOK ALL THAT
IMPRESSIVE.

THE PROGRESSIVE FLOW ALOFT WILL BRING THE WEST COAST UPPER LEVEL
SHORT WAVE TROUGH TOWARD THE PLAINS SATURDAY NIGHT INTO EARLY SUNDAY
MORNING. THERE IS SOME INDICATION THAT THIS WAVE COULD BRING SOME
PRECIP INTO THE NORTHWEST CWA...BUT BELIEVE THE LOW LAYERS OF THE
ATMOSPHERE WILL BE TOO DRY TO ADD POPS FOR NOW.

UPPER LEVEL PATTERN WILL GO BACK TO A RIDGE OVER THE WESTERN
U.S. AND A TROUGH OVER THE EASTERN U.S. THROUGH THE REST OF THE
FORECAST. THIS WILL PUT THE PANHANDLES IN A MAINLY DRY
NORTHWEST FLOW ALOFT.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

09/14
Hazardous weather outlook, Nov 29, 5:23 PM CST, 11 hours 13 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CST THU NOV 29 2007

OKZ001>003-TXZ001>020-301200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
523 PM CST THU NOV 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION WHICH WILL CAUSE
WIND SPEEDS ON SATURDAY MORNING TO BE VERY STRONG...POSSIBLY
APPROACHING WIND ADVISORY CRITERIA. THIS WILL RESULT IN AN INCREASED
FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JORDAN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:50 PM CSTHigh Wind WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 11 more25 hr
Nov 30, 3:50 PM CSTWind AdvisoryAMAArmstrong, Collingsworth, Donley, Gray, Hemphill, Roberts and 1 more25 hr

Nearby

High Wind Watches in Texas, 2007High Wind Watches in Oklahoma, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.